ArticleAnesthesia progress2025
Anaphylaxis After a Third Exposure to Sugammadex.
Article in Anesthesia progress, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed.
- Sudden, Severe, Refractory Hypotension Following Sugammadex Administration During Low-Risk Orthopedic Surgery in a Healthy Young Adult: A Case Report.Case reports in anesthesiology · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We report a rare case of anaphylaxis triggered by a third exposure to sugammadex. The patient was a 49-year-old man who had previously been exposed to sugammadex on two occasions and then developed likely anaphylaxis (severe hypotension and skin, gastrointestinal, and respiratory symptoms) after administration of sugammadex following bilateral mandibular alveoloplasty. He was promptly and successfully managed and recovered fully without any complications. A subsequent sugammadex drug-induced lymphocyte stimulation test was negative. The mechanism via which sugammadex causes anaphylaxis is not well understood. In recent years, there have been reports implicating the rocuronium-sugammadex complex as a cause of anaphylaxis, but some of those cases did not include a positive allergic reaction to sugammadex alone. We suspected that the rocuronium-sugammadex complex might have been the causative agent in this case. Our experience suggests there may be a significant risk of anaphylaxis even in patients who have been exposed to sugammadex safely on previous occasions. The need for sugammadex should be assessed carefully using a muscle relaxation monitor, and providers must remain vigilant for anaphylaxis after administration of sugammadex.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.